Alert archive / New Jersey / Gale Watches in 2013

Gale Watch 14, NWS Philadelphia/Mount Holly

December 28, 2013

NWS Philadelphia/Mount Holly issued this gale watch at Dec 28, 2013, 3:45 AM EST. It took effect at Dec 29, 2013, 3:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 28, 2013, 3:45 AM EST (08:45 UTC)
In effect from
Dec 29, 2013, 3:00 PM EST
Expired
Dec 28, 2013, 4:08 PM EST
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WHUS71 KPHI 280845
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 AM EST SAT DEC 28 2013

ANZ450>452-282100-
/O.CON.KPHI.SC.Y.0106.131228T1500Z-131228T2300Z/
/O.NEW.KPHI.GL.A.0014.131229T2000Z-131230T0600Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
345 AM EST SAT DEC 28 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS EVENING...
...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT.

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT TODAY.
  SOUTHWEST TO WEST 20 TO 25 KT WITH GUSTS TO 25 KT SUNDAY THROUGH
  SUNDAY NIGHT.

* SEAS...3 TO 5 FEET TODAY INCREASING TO 6 TO 9 FEET BY SUNDAY NIGHT.

* TIMING...THE MOST LIKELY TIME FOR GALE FORCE GUSTS WILL BE
  SUNDAY AFTERNOON INTO SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ453>455-282100-
/O.NEW.KPHI.GL.A.0014.131229T2000Z-131230T0600Z/
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
345 AM EST SAT DEC 28 2013

...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT.

* WINDS...SOUTHWEST TO WEST 20 TO 25 KT WITH GUSTS TO 25 KT SUNDAY THROUGH
  SUNDAY NIGHT.

* SEAS...6 TO 9 FEET.

* TIMING...THE MOST LIKELY TIME FOR GALE FORCE GUSTS WILL BE
  SUNDAY AFTERNOON INTO SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
2 follow-up statements
301 
WHUS71 KPHI 281450
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
950 AM EST SAT DEC 28 2013

ANZ450>452-282130-
/O.CON.KPHI.SC.Y.0106.131228T1500Z-131228T2300Z/
/O.CON.KPHI.GL.A.0014.131229T2000Z-131230T0600Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
950 AM EST SAT DEC 28 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT TODAY.
  SOUTHEAST SHIFTING TO WEST 20 TO 25 KT WITH GUSTS TO 35 KT SUNDAY
  THROUGH SUNDAY NIGHT.

* SEAS...3 TO 5 FEET TODAY INCREASING TO 6 TO 9 FEET BY SUNDAY NIGHT.

* TIMING...THE MOST LIKELY TIME FOR GALE FORCE GUSTS WILL BE 
  SUNDAY AFTERNOON INTO SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ453>455-282130-
/O.CON.KPHI.GL.A.0014.131229T2000Z-131230T0600Z/
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
950 AM EST SAT DEC 28 2013

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT...

* WINDS...SOUTHEAST SHIFTING TO WEST 20 TO 25 KT WITH GUSTS TO 35
  KT SUNDAY THROUGH SUNDAY NIGHT.

* SEAS...6 TO 9 FEET.

* TIMING...THE MOST LIKELY TIME FOR GALE FORCE GUSTS WILL BE 
  SUNDAY AFTERNOON INTO SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
993 
WHUS71 KPHI 282108
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
408 PM EST SAT DEC 28 2013

ANZ450>452-291015-
/O.CAN.KPHI.SC.Y.0106.000000T0000Z-131228T2300Z/
/O.UPG.KPHI.GL.A.0014.131229T2000Z-131230T0600Z/
/O.NEW.KPHI.GL.W.0032.131229T1800Z-131230T0300Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
408 PM EST SAT DEC 28 2013

...GALE WARNING IN EFFECT FROM 1 PM TO 10 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM EST SUNDAY. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO
LONGER IN EFFECT.

* WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 35 KT SUNDAY
  AFTERNOON, BECOMING WEST AT THE SAME SPEEDS SUNDAY EVENING.

* SEAS...4 TO 9 FEET.

* TIMING...THE MOST LIKELY TIME FOR GALE FORCE GUSTS WILL BE 
  LATE SUNDAY AFTERNOON INTO EARLY SUNDAY EVENING.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ453>455-291015-
/O.UPG.KPHI.GL.A.0014.131229T2000Z-131230T0600Z/
/O.NEW.KPHI.GL.W.0032.131229T1800Z-131230T0300Z/
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
408 PM EST SAT DEC 28 2013

...GALE WARNING IN EFFECT FROM 1 PM TO 10 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM EST SUNDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTH 20 TO 25 KT WITH GUSTS UP TO 35 KT SUNDAY AFTERNOON
  BECOMING WEST AT THE SAME SPEED SUNDAY EVENING. 

* SEAS...4 TO 9 FEET.

* TIMING...THE MOST LIKELY TIME FOR GALE FORCE GUSTS WILL BE 
  LATE SUNDAY AFTERNOON INTO EARLY SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ430-431-291015-
/O.NEW.KPHI.SC.Y.0107.131229T1800Z-131230T2300Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
408 PM EST SAT DEC 28 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 6 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 6 PM EST
MONDAY.

* WINDS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT BECOMING
  WEST TO NORTHWEST AT SIMILAR SPEEDS SUNDAY NIGHT INTO MONDAY.

* SEAS...2 TO 4 FEET.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Dec 27, 9:57 PM EST, 5 hours 48 minutes earlier.

Area forecast discussion, Dec 27, 9:57 PM EST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
957 PM EST FRI DEC 27 2013

.SYNOPSIS...
A HIGH PRESSURE SYSTEM OVER THE SOUTHEASTERN STATES WILL DRIFT
SLOWLY EAST THROUGH SATURDAY. THEN, AN AREA OF LOW PRESSURE IS
FORECAST TO DEVELOP IN THE GULF OF MEXICO AND MOVE ACROSS THE
SOUTHEASTERN STATES. IT WILL MOVE NORTHEAST AND PASS OVER THE
MIDDLE ATLANTIC COASTAL WATERS ON SUNDAY NIGHT. A COLD FRONT
BEHIND THIS LOW WILL CROSS THE REGION ON MONDAY. HIGH PRESSURE
OVER THE PLAINS WILL GRADUALLY BUILD IN AS WE APPROACH THE START
OF THE NEW YEAR. A LOW PRESSURE SYSTEM APPROACHING FROM THE WEST
SHOULD PASS ACROSS THE FORECAST AREA AROUND THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
HIGH PRESSURE WILL REMAIN CENTERED OVER THE SOUTHEASTERN STATES
DURING THE NIGHT. THE NORTHERN EDGE OF THE AIR MASS WILL CONTINUE
TO INFLUENCE OUR REGION.

PATCHES OF CIRRUS WILL DRIFT OVERHEAD AT TIMES IN THE WEST
NORTHWEST MID LEVEL FLOW. OTHERWISE, THE SKY WILL BE MAINLY CLEAR.

THE WIND WILL REMAIN LIGHT OR CALM DURING THE NIGHT AND
TEMPERATURES WILL FLUCTUATE A BIT. READINGS MAY DROP DURING
PERIODS OF IDEAL RADIATING CONDITIONS, THEN THEY MAY RISE SLIGHTLY
IF THE AIR BEGINS TO MIX.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
THE HIGH TO OUR SOUTHWEST WILL START TO MOVE TO THE EAST ON
SATURDAY, PUSHING OFFSHORE SATURDAY AFTERNOON/EVENING. A WEAK
SHORTWAVE WILL CROSS THE REGION SATURDAY MORNING BUT WITH LIMITED
MOISTURE IN PLACE, IT SHOULD REMAIN DRY ACROSS THE FORECAST AREA.

THE CONTINUED SOUTHWEST FLOW WILL HELP TO KEEP US MUCH WARMER
THAN NORMAL. MAXIMUM TEMPERATURES WILL GENERALLY BE AROUND 10
DEGREES ABOVE NORMAL ACROSS THE FORECAST AREA. EXPECT MAX TEMPS TO
BE IN THE LOWER TO MID 40S ACROSS THE NORTH TO AROUND THE MID 50S
AS YOU HEAD TOWARD THE COAST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
A MILD AND WET START TO THE LONG TERM WITH COLDER WEATHER AND A
RETURN OF WINTRY PRECIP CHANCES FOR THE REST OF THE LONG TERM.

THE WRF-NMMB INITIALIZED BETTER AT 500MB NORTH WHILE THE GFS DID
BETTER WITH THE SOUTHERN STREAM SYSTEM. THE DP/DT ON THE SYSTEM IS
SHOWING MORE RIDGING EAST OF IT VS 24 OR 36HRS AGO, SO THE
WESTWARD TRACK ADJUSTMENT BY THE 12Z MODELS MAKES SENSE.
THERMALLY, BOTH LOOKED OK AT 850MB, WITH 1C ERRORS IN BOTH
DIRECTIONS, WHILE THE GFS LOOKED BETTER AT 925MB WITH THE WRF-NMMB
HAVING MORE COLD BIAS 1C ERRORS.

THE 12Z MODEL RUNS ADJUSTED WESTWARD SLIGHTLY AND THE CLUSTERING
PRETTY MUCH GUARANTEES OUR ENTIRE CWA WILL HAVE A WET SUNDAY. WITH
A POSITIVE PNA AND A MORE NEUTRAL NAO COMBINATION, THE POLAR
VORTEX HAS THE OPPORTUNITY TO DIVE FARTHER SOUTH AND ALL OF THE
MEDIUM RANGE MODELS HAVE A COLD BLAST LATE NEXT WEEK/WEEKEND WITH
SOME CONSTERNATION AS TO WHAT OCCURS BEFORE THAT.

FCST 1000-500MB THICKNESSES ARE EXTREMELY HIGH LEADING INTO THIS
SUNDAY EVENT AND THE FORECAST SOUNDINGS ARE DRY, BUT NOT SAHARAN
DRY AT THIS JUNCTURE TO EVAP PCPN TO SNOW. MAIN CONCERN LEADING
INTO THE START IS HOW QUICKLY WILL PCPN ARRIVE SUNDAY MORNING AND
HOW QUICKLY WILL TEMPS RESPOND SATURDAY NIGHT ONCE CLOUDS ARRIVE.

WE SHOWED EARLIER THAN TYPICAL MINS SATURDAY NIGHT IN RESPONSE TO
THE LATTER. PTYPE POTENTIAL OF ZR- AT THE ONSET DEPENDING UPON SFC
RECOVERY. RIGHT NOW AREAL COVERAGE AND CONFIDENCE OF OCCURRING IS
RELATIVELY LOW, BUT WE WILL CONTINUE TO MONITOR.

THEN ALL OF THE MODELS ARE SHOWING A RAINY SUNDAY DAY FOR OUR
CWA. THE PREVIOUS EVENT QPF WAS OVERFORECAST POSSIBLY BECAUSE OF
CONVECTION. THIS ONE DOES NOT SEEM AS CONVECTIVELY CONTAMINATED
AND WITH THE SHORT WAVE TROF GOING NEG TILT, THE NON-NAM QPF
MODELING CONSENSUS OF AROUND AN INCH WAS ACCEPTED. THE LATEST
MMEFS GUIDANCE AS WELL AS HEADWATER GUIDANCE INDICATE AS LONG AS
BASIN AVERAGES REMAIN BELOW 1.50 INCHES CHANCES OF GAGED WATERWAYS
FLOODING REMAIN LOW. ON THE OTHER HAND, THE CONCENTRATED 6-9HR
BURST INDICATED BY ALL OF THE MODELS WOULD CAUSE POOR DRAINAGE
FLOODING AND NECESSITATE THE POSSIBILITY OF FLOOD ADVISORY TYPE
STATEMENTS. WE WILL MAKE MENTION IN THE HWO. AS FAR AS FLAGS AS TO
THE POSSIBILITY OF THE QPF BEING OVERDONE, THE FCST MID LEVEL QVEC
CONVERGENCE IS NOT STACKED NOR DOES THE FGEN FORCING GET CRANKING
TIL NEW ENGLAND. ON THE OTHER HAND, OUR CWA WILL BE IN THE
DIFFLUENT REGION BETWEEN TWO JET MAXES AND THE 300K LEVEL MOIST
TRANSPORT EXCEEDS 200KTSG/KG WHICH IS OFTEN AN INDICATOR OF HEAVY
RAIN. THUNDER DOES NOT APPEAR LIKELY BASED ON THE STABLE FCST S.I.
AS FOR WIND HEADLINES, THE LLJ DOES COME CLOSE TO THE COAST AND IS
FORECAST TO REACH AROUND 70 KTS. THERE WILL BE A PCPN INDUCED
INVERSION IN PLACE, WHICH FCST SOUNDINGS ARE KEEPING BLO ADVY
LEVELS.

ON SUNDAY NIGHT, OUR PCPN EXIT IS SLIGHTLY SLOWER THAN THE GFS
WHICH WOULD GIVE FAR FAR NORTHWESTERN LOCALES THE POSSIBILITY OF
CHANGING OVER TO SNOW BEFORE ENDING. NOT CONFIDENT ABOUT
OCCURRENCE OR THE AROUND ONE INCH AMOUNTS WE HAVE PLACED IN THOSE
GRIDS. THROUGH SUNDAY NIGHT WE HAVE NOT DIFFERED MUCH FROM STAT
GUIDANCE WITH MINS AND MAXES.

BRISK DAY ON MONDAY. LAST COUPLE OF PCPN EVENTS, CAA HAS BEEN
SLOWER TO OCCUR THAN MODELED. WITH A SW FLOW ALOFT, WE SUSPECT THE
SAME AGAIN AND OUR MAX TEMPS ARE AT OR ABOVE STAT GUIDANCE. THERE
IS A GREAT LAKES TRAJECTORY, SO WE INCLUDED FLURRIES IN THE
POCONOS.

HIGH PRESSURE BRIEFLY BUILDS INTO OUR CWA ON TUESDAY. PCPN
ASSOCIATED WITH A GREATS LAKE LOW IS EXPECTED TO REMAIN NORTH OF
OUR CWA. A COLD END TO 2013 WITH TEMPERATURES STRUGGLING TO GET TO
OR RISE ABOVE THE FREEZING LEVEL.

FOR THE REST OF THE LONG TERM, THE LESS I TYPE, THE LESS I WILL
BE WRONG. NON-GFS OP MODEL SOLUTIONS HAVE BEEN EMPHASIZING MORE
NORTHERN STREAM DOMINATED SYSTEMS WILL EITHER TOTALLY SUPPRESSED
OR MINIMALLY INVOLVED SOUTHERN STREAM SYSTEMS. THE OP GFS HAS
SHOWN FASTER PHASING OR INVOLVEMENT WHILE IN REALITY BOTH ENSEMBLE
FAMILY CLUSTERINGS ARE SHOWING ABOUT A 15 TO 30% CLUSTERING OF
MORE VIGOROUS, PHASED SOLUTIONS. THE GEFS (THANK-YOU NICHOLAS
SCHIRALDI FOR FIXING THE WEB SITE) GWO OUTLOOK OF BEING IN PHASE 8
IS ACTUALLY FAVORABLE HISTORICALLY FOR MORE VIGOROUS SOLUTIONS. AS
FOR THE TELECONNECTION SWITCH AT THE SAME TIME, WE'D NEED SOME
ROSE COLORED GLASSES. REGARDLESS WE DONT FEEL VERY CONFIDENT AT
THIS POINT WRT TO BOTH TIMING AND DETAILS. THE LATEST ECMWF
ENSEMBLE MEAN IS NOT AS PROGRESSIVE AS THE OP RUN, WOULD FIT
PRETTY GOOD IN THE GFS ENSEMBLE CLUSTERING. FOR NOW WE ARE
CENTERED ON WED NGT AND THU WITH THE HIGHEST POPS WHICH WOULD BE
COLD ENOUGH FOR SNOW IN MOST AREAS. AFTER THIS SYSTEM MOVES
OFFSHORE, THERE IS GREATER CONSISTENCY ABOUT A COLD BLAST MOVING
INTO THE NORTHEAST.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD.

A LIGHT AND VARIABLE WIND OVERNIGHT INTO EARLY SATURDAY MORNING
WILL BECOME CALM AT TIMES. A SOUTHWEST WIND AT 6 TO 10 KNOTS IS
ANTICIPATED FOR LATE SATURDAY MORNING AND SATURDAY AFTERNOON. WIND
SPEEDS WILL DECREASE AGAIN ON SATURDAY EVENING.

OUTLOOK...
SAT NIGHT...MAINLY VFR. THERE IS A CHANCE OF RAIN SOUTH OF THE
TERMINALS LATE THAT MAY RESULT IN MVFR CONDITIONS.

SUN AND SUN NIGHT...MVFR TO IFR CONDITIONS IN RAIN. SOME WINTRY
PRECIPITATION IS POSSIBLE AT THE END AT NORTHERN AIRPORTS,
POSSIBLY NORTHERN TERMINALS. LLWS POSSIBLE SUNDAY EASTERN AIRPORTS
ALSO LATER IN THE DAY AND AT NIGHT WINDS COULD GUST OVER 20 KT
FIRST FROM THE SOUTHEAST AND THEN FROM THE WEST.

MONDAY...VFR. NORTHWEST TO WEST WINDS COULD GUST OVER 25 KTS.

MONDAY NIGHT THROUGH TUESDAY NIGHT...VFR.

WEDNESDAY...VFR, POSSIBLY MVFR DUE TO SNOW. HIGHEST CONFIDENCE
ABOUT MVFR NORTH.

&&

.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FROM 10AM THROUGH 6PM ON
SATURDAY FOR THE NORTHERN THREE OCEAN ZONES.

WINDS WILL REMAIN FAIRLY LIGHT TONIGHT ACROSS THE AREA WATERS AS
WE CONTINUE TO BE INFLUENCED BY THE HIGH PRESSURE SYSTEM TO OUR
SOUTH. A WEAK SHORTWAVE WILL CROSS THE AREA SATURDAY MORNING AND
THERE WILL BE A TIGHTENING IN THE PRESSURE GRADIENT THAT OCCURS.
THIS WILL ALLOW FOR WINDS TO GUST TO 25 KNOTS ACROSS THE NORTHERN
WATERS FROM LATE MORNING THROUGH THE AFTERNOON BEFORE STARTING TO
SUBSIDE.

OUTLOOK...
SAT NIGHT...SUB SMALL CRAFT ADVISORY CONDITIONS EXPECTED TO
RETURN.

SUNDAY AND MONDAY...SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY AS
LOW PRESSURE MOVES FROM THE GULF OF MEXICO ACROSS OUR AREA WATERS
INTO CANADA. THERE IS A CHANCE FOR GALE FORCE GUSTS SOUTHEAST
WATERS ON SUNDAY AND MOST OF THE AREA ON SUNDAY NIGHT.

MONDAY NIGHT AND TUESDAY...WIND GUSTS ON THE OCEAN ARE EXPECTED
TO COME CLOSE TO THE THRESHOLD CRITERIA FOR SMALL CRAFT ADVISORY.

TUESDAY NIGHT AND WEDNESDAY...SUB SMALL CRAFT ADVISORY CONDITIONS
EXPECTED TUESDAY NIGHT WITH THE CHANCE FOR SMALL CRAFT ADVISORY
GUSTS LATER ON WEDNESDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TO 6 PM EST SATURDAY FOR
     ANZ450>452.

&&

SYNOPSIS...GIGI/NIERENBERG
NEAR TERM...IOVINO
SHORT TERM...MEOLA
LONG TERM...GIGI
AVIATION...GIGI/IOVINO/NIERENBERG
MARINE...GIGI/NIERENBERG/MEOLA
Hazardous weather outlook, Dec 27, 3:58 PM EST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EST FRI DEC 27 2013

NJZ001-007-008-025-PAZ054-055-060>062-282100-
SUSSEX-WARREN-MORRIS-COASTAL ATLANTIC-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-
358 PM EST FRI DEC 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SOME LOCALLY HEAVY DOWNPOURS ARE POSSIBLE ON SUNDAY DAY.
SNOW IS POSSIBLE AT THE END OF THE PRECIPITATION EVENT SUNDAY
NIGHT, MAINLY IN THE HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>024-026-027-PAZ070-
071-101>106-282100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
358 PM EST FRI DEC 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RAIN, POSSIBLY HEAVY AT TIMES, IS EXPECTED ON SUNDAY. THE FLOODING
CONCERNS ARE MORE CENTERED ON FIELD AS WELL AS URBAN AND POOR
DRAINAGE LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-282100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
358 PM EST FRI DEC 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE FOR GALE FORCE WIND GUSTS, ESPECIALLY ON THE OCEAN,
ON SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 4:08 PM ESTGale WarningPHI29 hr
Dec 28, 4:08 PM ESTSmall Craft AdvisoryPHI51 hr

Nearby

Gale Watches in New Jersey, 2013Every gale watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.